Hail, McCurtain
- When
- March 17, 7:30 PM CST
- Where
- McCurtain County, 1.85 mi WNW of Garvin
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.960, -94.960
Isolated severe thunderstorms developed along a pre-frontal trough across north Texas into southeast Oklahoma. These storms became supercells producing large hail across southeast Oklahoma as the storms were slightly elevated in nature.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed along a pre-frontal trough across north Texas into southeast Oklahoma. These storms became supercells producing large hail across southeast Oklahoma as the storms were slightly elevated in nature. The storms developed in a moderately unstable airmass with strong low level shear present across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 17, 5:36 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT MON MAR 17 2008
.DISCUSSION...
HAVE UPDATED THE ZONES TO INCLUDE THE CURRENT TORNADO WATCH NUMBER
125 FOR FOR PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS. /06/
&&
.PREV DISCUSSION... /ISSUED 410 PM CDT MON MAR 17 2008/
DISCUSSION...
LARGE SCALE SYNOPTIC SYSTEM HAS SLOW A BIT OVER THE LAST DAY...RESULTING
IN WHOLE SALE CHANGES TO SHORT TERM. GUSTY WINDS TODAY WILL LESSEN TONIGHT
BUT NOT DECOUPLE. HEAVY RAIN STILL LOOKS TO BE THE MAIN THREAT...BUT SPC
HAS SLIGHT OVER WEST TONIGHT AND ALL AREA FOR TUESDAY. FORECAST IS IN LINE
THESE EXPECTATIONS. TEXT PRODUCTS ON THE WAY. /24/
AVIATION...
MOSTLY VFR CEILINGS THIS EVENING...BUT WILL LOWER TO MVFR. S TO SE
WINDS WILL BLOW ALL NIGHT...OCCASIONALLY GUSTY. SCATTERED RAINS WILL
DEVELOP OVERNIGHT MAINLY IN TX. STRONG STORM SYSTEM WILL SPREAD
THUNDERSTORMS AND HEAVY RAIN ACROSS THE AREA...FROM WEST TO
EAST...BEGINNING AROUND 10Z AT TYR...MIDDAY FOR MLU. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 76 48 64 / 50 100 100 20
MLU 65 79 52 61 / 30 80 100 20
DEQ 66 70 46 59 / 70 100 100 40
TXK 68 72 46 61 / 70 100 100 40
ELD 66 75 49 60 / 50 100 100 40
TYR 68 70 46 64 / 70 100 100 20
GGG 68 73 47 63 / 50 100 100 20
LFK 68 74 48 66 / 50 100 100 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES: MCCURTAIN.
LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH FROM 6 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK... SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT MON MAR 17 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1205 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND BY TONIGHT OVER MUCH OF THE FOUR STATE AREA...THERE IS A SLIGHT RISK THAT THUNDERSTORMS WEST OF A LINE FROM TEXARKANA ARKANSAS...TO LUFKIN TEXAS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS WILL BEING THE MAIN THREATS. HOWEVER...AT THIS POINT EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT AS THIS IS MAJOR LATE WINTER STORM SYSTEM AFFECTING MUCH OF THE COUNTRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE STRONG STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE THROUGH THE FOUR STATE AREA TUESDAY...RESULTING IN ANOTHER ROUND OF THUNDERSTORMS FOR THE REGION. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION AND PERHAPS MOST NOTABLY...VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...RESULTING IN THE POTENTIAL FOR FLASH FLOODING. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY OVER AREAS THAT RECEIVE SIGNIFICANT RAINFALL MONDAY NIGHT AND AGAIN DURING TUESDAY DUE THE SATURATION OF SOIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED BY THIS EVENING AND OVERNIGHT...AND THEN MOST LIKELY DURING TUESDAY. 24
The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87432.